side effects, medical attention, health, tired, memory loss, appetite, hunger, insurance, The BeneChoice Companies, Stacia Robinson, Colonial

Aging “Side Effects” that Need Medical Attention

We all know that getting old means having more memories and our bodies start to wear down year by year. But when is a “side effect” of getting old not just a side effect but a warning of something more serious? We have gathered a few of the common side effects of getting old and why you should check with your doctor rather than chalking it up to age.

 

1.) Being Tired

Often people equate getting older with a desire to take naps more frequently because they are constantly tired. In reality, fatigue and weakness are not common signs of getting older. These are signs that something is wrong and a medical evaluation should be scheduled. Fatigue can be a side effect from various health concerns that can easily be remedied. Sometimes a simple diet change will be in order or supplements. Your medical professional will probably run blood tests to determine what to initially rule out and/or where to begin. Often times fatigue can be a result of blood pressure issues, sleep problems, pain and gastrointestinal reflux, an small infection that simply needs an antibiotic, arthritis related, or related to a thyroid issue.

 

2.) Memory Loss

Some memory loss is to be expected, but this should be a gradual process. Consult your medical professional if your thinking becomes suddenly cloudy, unreliable, you are dizzy, and / or your balance is off. Additionally, if you find yourself tossing and turning at night then quickly needing to go to the bathroom, this is not just a side effect of old age. Speak with your physician sooner rather than later to identify the problem at hand.

 

3.) Appetite Loss

Loss of appetite with an unhealthy amount of weight loss is a large concern of older adults. Between 15 and 30 percent of older adults have what is known as “anorexia of aging.” There are several possible contributing factors for appetite loss that may be from aging such as a loss of vision, taste, and smell. Additionally, a decrease of saliva production, constipation, depression, social isolation, or dental problems may all contribute. Some medications may cause appetite loss as well.

 

If you or a loved one are experiencing any of these concerns, seek medical attention to determine what could be the root cause as these are not simply side effects of getting old and can be resolved to have a healthier quality of life.

 

Kind regards,

 

Stacia

Please follow and like us: